Vol. 1, No. 2, 2013

Download this article
Download this article For screen
For printing
Recent Issues
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 3+4
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
To Appear
ISSN: 2325-3444 (e-only)
ISSN: 2326-7186 (print)
A direct approach to nonlinear shells with application to surface-substrate interactions

Miroslav Šilhavý

Vol. 1 (2013), No. 2, 211–232

The paper develops a direct, intrinsic approach to the equilibrium equations of bodies coated by a thin film with a nonlinear shell like structure. The forms of the equations in the reference and actual configurations are considered. The equations are shown to coincide with those obtained by using coordinate systems on the film or on the thin shell.

thin films, nonlinear shells, surface geometry, variation of surface energy, equilibrium equations
Physics and Astronomy Classification Scheme 2010
Primary: 68.35.Md
Secondary: 68.35.Gy
Mathematical Subject Classification 2010
Primary: 74K25
Secondary: 74K35
Received: 29 February 2012
Revised: 17 September 2012
Accepted: 20 October 2012
Published: 26 August 2013

Communicated by Francesco dell'Isola
Miroslav Šilhavý
Institute of Mathematics
Academy of Sciences of the Czech Republic
Žitná 25
115 67 Prague 1
Czech Republic